A geometric path from zero Lyapunov exponents to rotation cocycles

Jairo Bochi, Andrés Navas

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

We consider cocycles of isometries on spaces of non-positive curvature H. We show that the supremum of the drift over all invariant ergodic probability measures equals the infimum of the displacements of continuous sections under the cocycle dynamics. In particular, if a cocycle has uniform sublinear drift, then there are almost invariant sections, that is, sections that move arbitrarily little under the cocycle dynamics. If, in addition, H is a symmetric space, then we show that almost invariant sections can be made invariant by perturbing the cocycle.

Original languageEnglish (US)
Pages (from-to)374-402
Number of pages29
JournalErgodic Theory and Dynamical Systems
Volume35
Issue number2
DOIs
StatePublished - Sep 11 2015

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Cite this